MAUDE Adverse Event Report: ANGIODYNAMICS SCHON BASIC DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS

ANGIODYNAMICS SCHON BASIC DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Catalog Number 10801701
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a 14f x 15cm basic schon dialysis catheter.Post procedure, the schon catheter broke into 2 pieces while on the exchange wire, while a nurse practitioner was exchanging the schon temporary catheter into a tunneled permanent catheter ( routine practice/procedure) in the internal jugular vein using a nitrix guidewire.The device was removed by the surgeon, using a snare, and the pcad permanent device was placed.The patient did not experience any harm or adverse effects as a result of this incident.The reported device is not available to be returned to the manufacturer for evaluation at this time.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation, however, a picture was provided showing the catheter tubing was detached approximately half-way between the suture wing and catheter tip.Scar004398 was sent to schon dialysis manufacturer and design owner, martech medical, to make them aware of this event and to perform review of dhr for reported lot number.Scar004398 response states, "after performing the dhr and process review were found that all the inspections and sequence of operations were properly followed and documented, additionally all the fixtures and the mold used in the manufacture of this part number were reviewed and no risk of damage was found and considering that the reported failure mode cannot be replicated, the reported failure mode is considered not attributable to the point medical west manufacturing processes." the customer's reported complaint of "the schon catheter broke into 2 pieces while on the exchange wire" was confirmedbased on the provided photo.Although the complaint was confirmed, a definitive root cause cannot be determined a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Labeling review: instructions for use, which is supplied to the end user with this catalog number states: "do not use sharp instruments near the extension lines or tubing.Do not use scissors to remove dressing, as this could possibly cut or damage catheter.Do not suture any part of the catheter.Catheter tubing can tear when subjected to excessive force or rough edges.Use only smooth jaw forceps for clamping when not using the clamp supplied with the catheter.We recommend using only in-line extension clamps which have been provided for clamping.Clamping the catheter repeatedly in the same spot could weaken the tubing.Change the position of the clamp regularly to prolong the life of the tubing.Avoid clamping near the adapter and the hub of the catheter.Clamp only the extensions.Examine the tubing for damage at the end of each treatment".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SCHON BASIC DIALYSIS CATHETER
Common Device Name
SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key12605297
Report Number1319211-2021-00067
Device Sequence Number16497512
Product Code MSD
UDI-Device IdentifierH787108017015
UDI-PublicH787108017015
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K971925
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2023
Device Catalogue Number10801701
Device Lot NumberMPKY250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight29 KG